Alert archive / Montana / Winter Storm Warnings in 2014
Winter Storm Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Feb 11, 2014, 7:11 AM MST for Missoula County, Ravalli County, Montana. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2014, 7:11 AM MST (14:11 UTC)
- Expired
- Feb 11, 2014, 11:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Missoula, MT
Counties Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 54 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 7:46 AM MST | FREEZING RAIN 0 | 6 Nw Missoula, MT | FREEZING RAIN REPORTED AT KMSO FROM 746AM UNTIL 820AM. VERY SLICK ROADS AND MANY ACCIDENTS BETWEEN STEVENSVILLE AND MISSOULA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 2.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 451 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WWUS45 KMSO 111411 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 711 AM MST TUE FEB 11 2014 ...LIGHT TO MODERATE SNOW THIS MORNING WITH STRONGER SYSTEM LATER TONIGHT INTO WEDNESDAY... .A SERIES OF WEATHER DISTURBANCES WILL MAKE THEIR WAY THROUGH THE NORTHERN ROCKIES DURING THE NEXT COUPLE OF DAYS. A FEATURE CONTINUES TO MOVE THROUGH THE REGION THIS MORNING. ANOTHER WETTER AND STRONGER SYSTEM IS EXPECTED TO IMPACT THE NORTHERN ROCKIES WEDNESDAY AND THURSDAY. MTZ005-111800- /O.UPG.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ /O.NEW.KMSO.WS.W.0005.140211T1411Z-140211T1800Z/ MISSOULA/BITTERROOT VALLEYS- 711 AM MST TUE FEB 11 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * * IMPACTS/TIMING: LIGHT SNOW AND AREAS OF FREEZING RAIN WILL CONTINUE THIS MORNING. ROAD CONDITIONS WILL BECOME VERY HAZARDOUS THIS MORNING DUE TO A SLICK GLAZE ON THE ROADS. * SNOW ACCUMULATIONS: LESS THAN 2 INCHES. * ICE ACCUMULATIONS: TRACE TO A COUPLE HUNDREDTHS OF AN INCH. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW AND FREEZING RAIN WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED AND ICY ROADS...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-006-MTZ004-006-112215- /O.CON.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ /O.CON.KMSO.WS.A.0003.140212T0600Z-140214T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 711 AM MST TUE FEB 11 2014 /611 AM PST TUE FEB 11 2014/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /10 AM PST/ THIS MORNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING. HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. IN ADDITION... THERE IS POTENTIAL FOR SOME LIGHT FREEZING RAIN TO MIX IN WITH THE SNOW IN THE LOWER VALLEYS THIS MORNING. ANOTHER STRONGER SYSTEM IS EXPECTED WEDNESDAY THROUGH THURSDAY. * SNOW ACCUMULATIONS: NOW THROUGH THURSDAY 6 TO 10 INCHES IN THE VALLEYS WITH LOOKOUT AND LOLO PASSES RECEIVING 2 TO 3 FEET. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS... HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-043-112215- /O.CON.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ /O.CON.KMSO.WS.A.0003.140212T0600Z-140214T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 711 AM MST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING. HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. MARIAS PASSES COULD RECEIVE PERIODS OF BLOWING AND DRIFTING SNOW LATE TONIGHT INTO TUESDAY MORNING. * SNOW ACCUMULATIONS: NOW THROUGH THURSDAY 7 TO 10 INCHES LOCALLY UP TO 1 FOOT IN THE HIGHWAY 83 CORRIDOR. MARIAS PASS COULD RECEIVE 1 TO 2 FEET. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ001-003-111800- /O.CON.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 711 AM MST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE THIS MORNING. HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ009-010-111800- /O.CON.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 711 AM MST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL REDEVELOP THIS MORNING. HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. * SNOW ACCUMULATIONS: 1 TO 2 INCHES IN THE VALLEYS WITH 3 TO 6 INCHES OVER PASSES. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ007-111800- /O.CON.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ BUTTE/BLACKFOOT REGION- 711 AM MST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL DEVELOP THIS MORNING. HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. MACDONALD PASS COULD EXPERIENCE PERIODS OF BLOWING AND DRIFTING SNOW TONIGHT. * SNOW ACCUMULATIONS: 1 TO 4 INCHES. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
430 WWUS45 KMSO 111753 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1053 AM MST TUE FEB 11 2014 ...LIGHT TO MODERATE SNOW HAS BEGUN TO DIMINISH THIS MORNING WITH A STRONGER SYSTEM LATER TONIGHT INTO WEDNESDAY... .A SERIES OF WEATHER DISTURBANCES WILL MAKE THEIR WAY THROUGH THE NORTHERN ROCKIES DURING THE NEXT COUPLE OF DAYS. A FEATURE CONTINUES TO MOVE THROUGH THE REGION THIS MORNING. ANOTHER WETTER AND STRONGER SYSTEM IS EXPECTED TO IMPACT THE NORTHERN ROCKIES WEDNESDAY AND THURSDAY. MTZ005-111900- /O.EXP.KMSO.WS.W.0005.000000T0000Z-140211T1800Z/ MISSOULA/BITTERROOT VALLEYS- 1053 AM MST TUE FEB 11 2014 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ IDZ005-006-MTZ004-006-120200- /O.EXP.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ /O.CON.KMSO.WS.A.0003.140212T0600Z-140214T0000Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- 1053 AM MST TUE FEB 11 2014 /953 AM PST TUE FEB 11 2014/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/ THIS MORNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. * * IMPACTS/TIMING: LIGHT TO MODERATE SNOW HAS BEGUN TO DIMINISH THIS MORNING WITH A STRONGER SYSTEM LATER TONIGHT INTO WEDNESDAY HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. IN ADDITION... THERE IS POTENTIAL FOR SOME LIGHT FREEZING RAIN TO MIX IN WITH THE SNOW IN THE LOWER VALLEYS THIS MORNING. ANOTHER STRONGER SYSTEM IS EXPECTED WEDNESDAY THROUGH THURSDAY. * SNOW ACCUMULATIONS: NOW THROUGH THURSDAY 6 TO 10 INCHES IN THE VALLEYS WITH LOOKOUT AND LOLO PASSES RECEIVING 2 TO 3 FEET. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS... HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-043-120200- /O.EXP.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ /O.CON.KMSO.WS.A.0003.140212T0600Z-140214T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 1053 AM MST TUE FEB 11 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. * * IMPACTS/TIMING: LIGHT TO MODERATE SNOW HAS BEGUN TO DIMINISH THIS MORNING WITH A STRONGER SYSTEM LATER TONIGHT INTO WEDNESDAY. HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. MARIAS PASSES COULD RECEIVE PERIODS OF BLOWING AND DRIFTING SNOW LATE TONIGHT INTO TUESDAY MORNING. * SNOW ACCUMULATIONS: NOW THROUGH THURSDAY 7 TO 10 INCHES LOCALLY UP TO 1 FOOT IN THE HIGHWAY 83 CORRIDOR. MARIAS PASS COULD RECEIVE 1 TO 2 FEET. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ001-003-111900- /O.EXP.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 1053 AM MST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. $$ IDZ009-010-111900- /O.EXP.KMSO.WW.Y.0014.000000T0000Z-140211T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 1053 AM MST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. $$ MTZ007-112200- /O.EXT.KMSO.WW.Y.0014.000000T0000Z-140211T2200Z/ BUTTE/BLACKFOOT REGION- 1053 AM MST TUE FEB 11 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL PASS THIS AFTERNOON. HAZARDOUS DRIVING CONDITIONS WILL DEVELOP DUE TO LOW VISIBILITIES AND SNOW PACKED ROADS. MACDONALD PASS COULD EXPERIENCE PERIODS OF BLOWING AND DRIFTING SNOW TONIGHT. * SNOW ACCUMULATIONS: 1 TO 4 INCHES. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 3:52 AM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 11, 3:52 AM MST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
352 AM MST Tue Feb 11 2014
.DISCUSSION...Strong westerly flow aloft is causing some
downsloping affects in the valleys which is hindering the
snowfall, but area roadways are still anticipated to be snow cover
for this morning commute across western Montana. Snowlevels have
steadily risen throughout the night causing the valleys of Idaho
to primarily experience rain. A thin layer has pushed even into
western Montana cause periods of freezing rain especially along
the I-90 and highway 200 corridors west of highway 93. The pulse
of moisture will continue to push across the Northern Rockies
during the morning hours. As this drier air moves into the region
at the mid and high levels, there appears to be a short period for
the potential of snowband development. Today's temperatures should
steadily warm compared to yesterday with many locations finally
reaching or surpassing normal readings.
Wednesday through Thursday...
A very strong westerly flow aloft will be pumping moisture laden
air into the Northern Rockies region through the period. Mountain
snow will be increasing in intensity. A strengthening southerly
flow in the lower atmosphere will not only warm temperatures in
the valleys, but also increase surface winds.
Our primary concerns from Wednesday through Thursday are as
follows:
1) Moderate to heavy mountain snowfall with high moisture content
and gusty winds. The amount of snow and wind will both make travel
difficult and increase the risk of avalanches.
2) Lower elevations will likely see snow change over to a mixed bag
of precipitation, including some freezing rain. The main focus for
freezing rain will be with the initial change from snow to rain,
sometime Wednesday morning, and again Wednesday night.
3) Surface winds will be increasing tonight and remain quite gusty
through Thursday. Strongest winds are expected in the Camas Prairie
area and south of Grangeville along Highway 95 after midnight
tonight through early Wednesday afternoon. There is a potential for
strong winds to surface in the Bitterroot valley and the I-90
corridor between Drummond and Butte Wednesday morning and again
Thursday morning.
4) The combination of warm temperatures, rain on snow, and
increased winds could result in a rapid melt of snow in the
valleys and ponding of water on streets and in fields.
5) Livestock may be vulnerable during the initial transition from
snow to rain with increasing winds and still relatively cool
temperatures Wednesday.
The models continue to indicate another warm front pushing into
the Northern Rockies on Friday. This front will cause another
round of widespread precipitation. The snow levels will be fairly
high during this event causing primarily rain the valleys and
heavy wet snow in the higher terrain. The amount of rain and snow
melt might cause minor flooding across the region. A second surge
of warm moist air will push into the area on Saturday causing more
rain and mountain snow. Temperatures on Saturday could reach the
mid 40s to low 50s in valley locations. The active moist weather
pattern appears to linger into next week.
&&
.AVIATION...Light to moderate snow is continuing to move through the
Northern Rockies this morning. All terminals are anticipated to
be affected by the snow with low ceilings and visibilities during
the morning hours. A drier airmass will move into the region this
afternoon causing the precipitation to decrease dramatically.
Another stronger front is anticipated to move into the region late
tonight into Wednesday morning.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 11 AM MST this morning
Butte/Blackfoot Region.
WINTER STORM WATCH from this evening through Thursday afternoon
Bitterroot/Sapphire Mountains...Lower Clark Fork Region...
Potomac/Seeley Lake Region...West Glacier Region.
WINTER WEATHER ADVISORY until 11 AM MST this morning
Bitterroot/Sapphire Mountains...Lower Clark Fork Region.
WINTER WEATHER ADVISORY until 11 AM MST this morning
Missoula/Bitterroot Valleys.
WINTER WEATHER ADVISORY until 11 AM MST this morning
Flathead/Mission Valleys...Kootenai/Cabinet Region.
WINTER WEATHER ADVISORY until 11 AM MST this morning
Potomac/Seeley Lake Region...West Glacier Region.
ID...WINTER WEATHER ADVISORY until 11 AM MST this morning Eastern
Lemhi County...Western Lemhi County.
WINTER STORM WATCH from this evening through Thursday afternoon
Northern Clearwater Mountains...Southern Clearwater
Mountains.
WINTER WEATHER ADVISORY until 10 AM PST this morning Northern
Clearwater Mountains...Southern Clearwater Mountains.
WIND ADVISORY from 1 AM to Noon PST Wednesday for the Camas
Prairie...Grangeville and Highway 95 IN THE Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:27 PM MST | Winter Storm Warning | MSO | Flathead, Granite, Lake, Mineral, Missoula, Powell and 2 more | 48 hr |
| Feb 11, 2:27 PM MST | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Lincoln, Mineral and 5 more | 51 hr |
| Feb 11, 2:28 PM MST | Wind Advisory | MSO | Deer Lodge, Granite, Missoula, Powell, Ravalli, Silver Bow | 27 hr |
Nearby
Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.